MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE THORACOLUMBAR INTERBODY SYSTEMS; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

NUVASIVE, INCORPORATED NUVASIVE THORACOLUMBAR INTERBODY SYSTEMS; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 7151050
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 04/05/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product was received as no product fault was alleged and devices remain in situ.No radiographs could be provided confirming the alleged complaint.Due to the lack of information provided the root cause cannot be determined; however, review of the reported event suggests possible inadvertent contact of the implant or instrument to the patient's blood vessel.No additional investigation can be completed.Labeling review: "potential adverse events and complications: as with any major surgical procedures, there are risks involved in spinal/orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include: damage to blood vessels" "pre-operative warnings: care should be used during surgical procedures to prevent damage to the device(s) and injury to the patient" "intra-operative warnings: it is important that the surgeon exercise extreme caution when working in close proximity to vital organs, nerves, or vessels, and that the force applied to the instrumentation is not excessive, to prevent potential injury to the patient" device not returned.
 
Event or Problem Description
After taking final x-rays following a left-sided l4-l5 extreme lateral interbody fusion, the surgeon noticed bleeding.A drain was inserted; however, an unknown volume of blood was lost and a transfusion was required.The patient was transferred to the icu.

Brand Name
NUVASIVE THORACOLUMBAR INTERBODY SYSTEMS
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key14980651
Report Number2031966-2022-00082
Device Sequence Number5832038
Product Code MAX
UDI-Device Identifier00887517231390
UDI-Public887517231390
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K203714
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number7151050
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2022
Initial Report FDA Received Date07/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexFemale